WASHINGTON, D.C. — The drug maker MasterPharm, LLC recalled one (1) lot of Finasteride Plus 1.25 mg capsules. The recalled Finasteride capsules were determined to have minoxidil, which, better known as Rogaine, in levels that exceed FDA regulations. Although minoxidil is used in hair loss treatments, it can be used to treat high blood pressure. The label for Finasteride does not contain any information that minoxidil could be found in the capsules. Therefore, the inclusion of an antihypertension drug without warning to the consumer might cause severe adverse health problems such as low blood pressure, salt retention, water retention, swelling, and rapid heartbeat. Some of these conditions, unusually low blood pressure, could be fatal if the patient develops a heart problem like heart failure or fluid around the heart from water retention.
Excess consumption of minoxidil is associated with severe, and potentially fatal, adverse health conditions. The company said that it received 33 complaints of problems associated with the contaminated capsules. No one died, according to the FDA notice. However, the patients who were adversely affected experienced low blood pressure, dizziness, water retention, and increased heart rate. After receiving those complaints, MasterPharm, LLC, engaged an independent laboratory to test Finasteride for impurities. The testing found minoxidil contamination.
Finasteride is a compound drug prescribed for patients experiencing hair loss. The contaminated lot has an expiration date, referred to as a “Beyond Use Date,” noted as August 25, 2020, and also have the date and time the capsule was made. The Miami Herald reported that the recalled capsules are available in orange prescription bottles containing 30 capsules or in blue prescription bottles that hold 90 capsules.
Because the recalled Finasteride 1.25 mg capsules are compounded, the medication is patient-specific as prescribed. MasterPharm, LLC said that the lot was distributed nationally.
Patients who have the contaminated lot should contact their physician, especially if they experience any side effects. Patients should call 911 if they experience a sudden drop in blood pressure and lose consciousness.
Have you or a loved one suffered a heart attack linked to recalled Finasteride?Click To Get A Free Case Review